# SDR FDEA201211093924

- Difficulty date: November 9, 2012
- Submitted: November 9, 2012
- Operation: Air carrier
- Aircraft: N68050
- Make and model: Doug MD-10-10F
- Aircraft serial: 47804
- Aircraft time: 69,412 hours, 31,146 cycles
- System (JASC): 4990 · APU Oil System
- Part: Seal
- Condition: Failed
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: F

## Discrepancy

SHUTDOWN APU WITH FIRE HANDLE & DISCHARGED ONE FIRE BOTTLE AFTER ACFT FILLED WITH SMOKE DURING LOADING.  APU RUNNING APPROX 15-20 MINUTES.  RECEIVED AN ALERT FOR MAIN CARGO SMOKE & VISIBLE SMOKE IN COCKPIT/CARGO AREA.  ASSUMED IT WAS COMING FROM THE APU AND PULLED FIRE HANDLE AND BLEW ONE BOTTLE.   NO ABNORMAL APU INDICATIONS, NO APU FIRE WARNING.  INSPECTED APU,  EVIDENCE OF A LARGE OIL LEAK.  APU OIL QUANTITY AT ZERO.  NO INDICATION OF AN EXTERNAL OIL LINE BLOWN.   APU HAD AN OIL SEAL FAILURE.  OIL WAS SUCKED INTO INLET, BURNED, AND SMOKED.  APU REMOVED AND REPLACED.
